Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Sep 2, 2012, 8:21 PM EDT for Clark County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 8:21 PM EDT (00:21 UTC)
- Expired
- Sep 2, 2012, 8:50 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WWUS83 KLMK 030021
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT SUN SEP 2 2012
KYZ049-057-030050-
CLARK KY-MADISON KY-
821 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...A POSSIBLE FUNNEL
CLOUD...AND 40 MPH WINDS...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF RICHMOND...AND MOVING
NORTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. IN
ADDITION...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A FUNNEL
CLOUD IS POSSIBLE OUT OF THIS STORM. FUNNEL CLOUDS CAN BECOME BRIEF
TORNADOES WITH LITTLE OR NO WARNING.
* THIS STORM WILL ALSO IMPACT...
COLLEGE HILL...
DOYLESVILLE...
OLIVERS...
COTTON BRANCH AND BLOOMINGDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3791 8399 3786 8401 3783 8400 3784 8405
3782 8408 3784 8409 3782 8410 3781 8407
3771 8421 3778 8430 3804 8406 3794 8396
TIME...MOT...LOC 0020Z 225DEG 17KT 3780 8420
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Sep 2, 7:21 PM EDT, 1 hour earlier.
Area forecast discussion, Sep 2, 7:21 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 721 PM EDT SUN SEP 02 2012 .Forecast Update... Issued at 720 PM EDT Sun Sep 2 2012 Main precip band wrapping around the remains of Isaac is over the eastern part of the forecast area. Had some earlier spinups along this band, which prompted the Tornado Watch box. Rotations in general have been weaker than those seen yesterday to our west, and consequently have not had any reports of tornado touchdowns to this point. Have taken away a stripe of counties from the watch box, but will keep in a few counties over the east, where an outside chance remains for development. Winds ahead of the precip band are southeasterly/easterly, which should aid in low-level helicity. Behind this main band, have more scattered showers, and have adjusted the forecast coverage downward in the overnight grids. Also tweaked temperatures closer to current values in this update. Do not expect readings to change too much from present values. && .Short Term (Tonight - Monday Night)... Issued at 350 PM EDT Sun Sep 2 2012 ...Periodic Heavy Rain Showers and Storms through this Evening... The remnant core of Isaac was over central Illinois into western Indiana as of 19Z. It will meander ESE into the Ohio Valley tonight and then into the TN valley by Monday evening. This afternoon multiple heavy rain showers with shallow low level rotation were moving ENE over south central KY as of 19Z spurred by a vort max spinning around Isaac. Although most convection/instability is limited by low cloud cover that we've had in place for much of the day, 20-30 kts of 0-3km flow and 15-20 kts of 0-1k flow seem to be enough in creating shallow storms with low level rotation. As the current line of storms over central KY progresses ENE this evening, expect some of the circulations to get a bit stronger/tighter with some areas having some sfc instability due to a few breaks in the cloud cover this afternoon. Will need to monitor storms closely for brief tornadoes and damaging winds. Tor Watch #608 has been issued through 3Z. After 2Z tonight, convection should decrease in intensity and coverage through at least 6Z. The 12Z NAM indicates the low level jet will get going again after 6Z with an upswing in convective coverage and intensity again in the 6Z to 12Z time frame east of I-65. Looks like moderate showers with embedded thunder will be the rule with PWATS near 2.3 inches. Will need to watch for possible localized flooding issues although rains so far for this event have been soaking nicely into the ground at a steady pace. Minor ponding of water on roadways may be the biggest threat from storms late tonight/Mon morning. For the rest of Monday and Monday night, lingering showers will hang around for much of the day on Monday with convection tapering off Monday night as Isaac weakens and sinks south. Temperatures should reach the upper 70s to mid 80s for highs Monday with lows in the lower 70s tonight and Monday night. .Long Term (Tuesday - Sunday)... Issued at 323 PM EDT Sun Sep 2 2012 The pesky remnants of Isaac should continue to be in the process of moving eastward out of the region at the beginning of the forecast period. Some shower and thunderstorm activity may persist across the region on Tuesday with the highest chances in the east closer to upper level trough. Drier conditions are expected by Tuesday night but this will be short lived as another upper trough axis and associated surface cold front will push toward the region on Wednesday. The model trends are a little faster with this system, so precipitation chances only may linger throughout the day on Wednesday with drier conditions on tap for Wednesday night. With the upper trough and front to our east by Thursday, high pressure will build into the region resulting in a quiet weather day. Active weather is forecast to return to the region late Friday and into Saturday as a significant trough develops to our west and swings into the region. There are significant differences in the model solutions as the 02/12Z Euro solution actually closes off the low and results in a large 500 hPa gyre stalling out across the middle Ohio Valley. The GFS is showing its progressive bias in developing the cutoff further east across US eastern seaboard. Given this bias, feel that the Euro solution is probably more correct and has similar continuity from its previous run. Should this scenario pan out, it looks to be a cool and damp weekend across the Ohio Valley. Temperatures in the Tuesday through Thursday period look to warm into the mid-upper 80s with overnight lows in the upper 60s. Cooler conditions are expected Friday-Sunday with highs in the mid-upper 70s in the north with upper 70s generally in the south. Overnight lows will remain in the 60s. && .Aviation (00Z TAF issuance)... Issued at 640 PM EDT Sun Sep 2 2012 Main band of precip is east of the KBWG and KSDF terminals and moving through KLEX. Activity is more scattered behind it, and will keep in vicinity showers through the night. The bigger concern should be lower cigs as the low-levels of the atmosphere are saturated. Continue to expect at least IFR cigs to develop overnight, possibly lower. And these clouds should persist for most of the morning before lifting some to MVFR levels in the afternoon. Showers will continue during the day Monday, though again coverage should be scattered to numerous and they should not last as long as today's rains. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........RJS Short Term.......AMS Long Term........MJ Aviation.........RJS
Hazardous weather outlook, Sep 2, 7:38 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 738 PM EDT SUN SEP 2 2012 INZ076>079-083-084-089>092-KYZ023>035-038-039-045-046-053-054- 061>065-070>077-040245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... LAWRENCEBURG...BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA 738 PM EDT SUN SEP 2 2012 /638 PM CDT SUN SEP 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE REMNANTS OF ISAAC WILL MOVE INTO THE WABASH VALLEY BY THIS EVENING...THEN WOBBLE INTO THE OHIO VALLEY ON MONDAY. BANDS OF PERIODIC HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY SLIDE ACROSS THE REGION TONIGHT AHEAD OF THIS SYSTEM. THE MAIN THREAT WILL BE BRIEF HEAVY RAINFALL WHICH MAY CREATE PONDING OF WATER ON ROADWAYS. USE CAUTION IF TRAVELING ON THIS HOLIDAY WEEKEND. SLOW DOWN WHEN A SHOWER OR STORM IS ENCOUNTERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF ISAAC WILL SLOWLY WEAKEN OVERHEAD ON MONDAY. PERIODIC MODERATE RAIN SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH TUESDAY. THE RAIN WILL LIKELY OCCUR IN BANDS WITHIN WHICH CONVECTIVE CELLS MAY PRODUCE HIGH RAINFALL RATES. ONCE AGAIN...THIS COULD CAUSE LOCALIZED FLOODING. STORM TOTAL RAINFALL AMOUNTS THROUGH TUESDAY OF 1 TO 3 INCHES ARE PROBABLE OVER SOUTH-CENTRAL INDIANA...WITH 1 TO 2 INCHES OVER CENTRAL KENTUCKY. A COLD FRONT WILL SWING THROUGH THE OHIO VALLEY WEDNESDAY INTO WEDNESDAY NIGHT...WHICH WILL PROVIDE ANOTHER CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS. YET ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY AS A COLD FRONT ENTERS THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING. COCORAHS OBSERVERS ARE ASKED TO SEND IN THEIR REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ036-037-040>043-047>049-055>057-066-067-078-081-082-040245- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY- CASEY KY-LINCOLN KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...HARRODSBURG...NICHOLASVILLE... WINCHESTER...DANVILLE...LANCASTER...RICHMOND...LIBERTY...STANFORD... JAMESTOWN...BURKESVILLE...ALBANY 738 PM EDT SUN SEP 2 2012 /638 PM CDT SUN SEP 2 2012/ ...TORNADO WATCH 608 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE REMNANTS OF ISAAC WILL MOVE INTO THE WABASH VALLEY BY THIS EVENING...THEN WOBBLE INTO THE OHIO VALLEY ON MONDAY. BANDS OF PERIODIC HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN A BRIEF SPIN UP TORNADO OR DAMAGING WINDS...THUS A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. IN ADDITION HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS OR MINOR FLOODING. USE CAUTION IF TRAVELING ON THIS HOLIDAY WEEKEND. SLOW DOWN WHEN A SHOWER OR STORM IS ENCOUNTERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF ISAAC WILL SLOWLY WEAKEN OVERHEAD ON MONDAY. PERIODIC MODERATE RAIN SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH TUESDAY. THE RAIN WILL LIKELY OCCUR IN BANDS WITHIN WHICH CONVECTIVE CELLS MAY PRODUCE HIGH RAINFALL RATES. ONCE AGAIN...THIS COULD CAUSE LOCALIZED FLOODING. STORM TOTAL RAINFALL AMOUNTS THROUGH TUESDAY OF 1 TO 3 INCHES ARE PROBABLE OVER SOUTH-CENTRAL INDIANA...WITH 1 TO 2 INCHES OVER CENTRAL KENTUCKY. A COLD FRONT WILL SWING THROUGH THE OHIO VALLEY WEDNESDAY INTO WEDNESDAY NIGHT...WHICH WILL PROVIDE ANOTHER CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS. YET ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY AS A COLD FRONT ENTERS THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT STRONG WIND GUSTS...RAINFALL AMOUNTS AND ANY FLOODING. COCORAHS OBSERVERS ARE ASKED TO SEND IN THEIR REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/MJ/RJS
In the hours before
Special weather statement, Sep 2, 5:13 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SUN SEP 2 2012
KYZ033>036-039>041-047-022140-
ANDERSON KY-FAYETTE KY-FRANKLIN KY-HENRY KY-MERCER KY-SCOTT KY-SHELBY
KY-WOODFORD KY-
513 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 30 MPH WINDS...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
FRANKFORT TO FRANKFORT TO 6 MILES NORTHWEST OF VERSAILLES TO 6 MILES
SOUTHEAST OF LAWRENCEBURG...AND MOVING NORTHEAST AT 20 MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
DUNBAR HIGH SCHOOL...
FRANKFORT...
VERSAILLES...
LAWRENCEBURG...
ORVILLE AND FALLIS...
GEST AND SWALLOWFIELD...
BONITA AND WOODLAKE...
SWITZER AND WHITE SULPHUR...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 53 AND 69.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
59 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3846 8490 3844 8492 3842 8488 3838 8489
3836 8485 3834 8478 3839 8467 3834 8465
3823 8454 3798 8457 3800 8466 3793 8469
3783 8494 3808 8491 3819 8503 3841 8511
3847 8495
TIME...MOT...LOC 2111Z 243DEG 15KT 3837 8494 3824 8490
3813 8479 3797 8483
JBSSpecial weather statement, Sep 2, 5:18 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM CDT SUN SEP 2 2012
KYZ054-055-064>067-075>078-081-082-022215-
ADAIR KY-BOYLE KY-CASEY KY-CLINTON KY-CUMBERLAND KY-GREEN KY-LINCOLN
KY-MARION KY-METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY-
418 PM CDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...OCCASIONAL
LIGHTNING...AND 35 MPH WINDS...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
LIBERTY TO JAMESTOWN TO 10 MILES WEST OF ALBANY...AND MOVING
NORTHEAST AT 30 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
TOMPKINSVILLE...
STANFORD...
JAMESTOWN...
COLUMBIA...
JACKTOWN AND HORNTOWN...
CHILTON AND PEYTONS STORE...
ELLISBURG AND ROLAN...
WINDSOR AND SAVAGE...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8578 3697 8550 3736 8545 3764 8465
3731 8462 3712 8490 3705 8490 3699 8483
3695 8490 3696 8494 3692 8495 3686 8506
3676 8500 3670 8502 3661 8498
TIME...MOT...LOC 2117Z 239DEG 25KT 3737 8505 3703 8507
3667 8526
RSSpecial weather statement, Sep 2, 5:44 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT SUN SEP 2 2012
KYZ035>037-040-041-047-048-022225-
FAYETTE KY-FRANKLIN KY-HARRISON KY-JESSAMINE KY-MERCER KY-SCOTT
KY-WOODFORD KY-
544 PM EDT SUN SEP 2 2012
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
OWENTON TO 6 MILES WEST OF GEORGETOWN TO 8 MILES NORTHEAST OF
HARRODSBURG...AND MOVING NORTHEAST AT 20 MPH.
TORRENTIAL RAINS REDUCING VISIBILITIES TO LESS THAN A QUARTER
MILE...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
WESTERN HALF OF LEXINGTON
VERSAILLES...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 65 AND 75.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 115 AND 136.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3847 8437 3828 8443 3828 8444 3826 8443
3803 8449 3772 8486 3817 8473 3836 8488
3836 8486 3834 8479 3835 8475 3850 8456
3852 8449 3854 8448 3855 8443
TIME...MOT...LOC 2142Z 223DEG 17KT 3845 8483 3823 8466
3787 8476
JBSSpecial weather statement, Sep 2, 6:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT SUN SEP 2 2012
KYZ055-056-066-067-075-078-081-082-022250-
BOYLE KY-CASEY KY-CLINTON KY-CUMBERLAND KY-GARRARD KY-LINCOLN
KY-MONROE KY-RUSSELL KY-
627 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH TORRENTIAL RAIN...AND OCCASIONAL ROTATION...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG AND EAST OF A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF DANVILLE TO 8 MILES WEST OF SCIENCE HILL TO JAMESTOWN
TO TOMPKINSVILLE...AND MOVING EAST AT 25 MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES TO UNDER A QUARTER MILE ARE
EXPECTED WITH THESE STORMS. WHILE THESE STORMS HAVE SO FAR ONLY
SHOWN SIGNS OF BRIEF...WEAK ROTATION...ATMOSPHERIC CONDITIONS ARE
SUCH THAT ANY OF THESE STORMS COULD QUICKLY INTENSIFY. A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM DUE TO THIS POSSIBILITY.
* THESE STORMS WILL ALSO IMPACT...
STANFORD...
LANCASTER...
JAMESTOWN...
DANVILLE...
BURKESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8579 3696 8514 3719 8486 3761 8497
3773 8450 3748 8444 3734 8449 3734 8457
3712 8490 3705 8490 3699 8483 3695 8490
3696 8494 3692 8495 3686 8506 3676 8500
3670 8502 3662 8499
TIME...MOT...LOC 2221Z 251DEG 23KT 3755 8485 3722 8474
3700 8501 3666 8568
JBSSpecial weather statement, Sep 2, 6:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT SUN SEP 2 2012
KYZ039>041-047-048-055>057-067-022320-
ANDERSON KY-BOYLE KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-LINCOLN
KY-MADISON KY-MERCER KY-WOODFORD KY-
655 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH TORRENTIAL RAIN...AND OCCASIONAL ROTATION...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
HARRODSBURG TO LANCASTER TO SOMERSET...AND MOVING NORTHEAST AT 30
MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES TO UNDER A HALF MILE ARE
EXPECTED WITH THESE STORMS. WHILE THESE STORMS HAVE SO FAR ONLY
SHOWN SIGNS OF BRIEF...WEAK ROTATION...ATMOSPHERIC CONDITIONS ARE
SUCH THAT ANY OF THESE STORMS COULD QUICKLY INTENSIFY. A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM DUE TO THIS POSSIBILITY.
* THESE STORMS WILL IMPACT...
HARRODSBURG...
SOUTHWEST LEXINGTON
VERSAILLES...
LANCASTER...
STANFORD...
THESE STORMS WILL ALSO AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 77 AND 90 AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 59
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3753 8432 3752 8435 3750 8435 3747 8438
3748 8444 3733 8450 3735 8456 3727 8467
3727 8468 3751 8465 3783 8501 3785 8500
3788 8503 3815 8468 3779 8428
TIME...MOT...LOC 2252Z 226DEG 24KT 3787 8489 3758 8456
3713 8462
JBSSpecial weather statement, Sep 2, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT SUN SEP 2 2012
KYZ049-057-030050-
CLARK KY-MADISON KY-
821 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...A POSSIBLE FUNNEL
CLOUD...AND 40 MPH WINDS...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF RICHMOND...AND MOVING
NORTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. IN
ADDITION...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A FUNNEL
CLOUD IS POSSIBLE OUT OF THIS STORM. FUNNEL CLOUDS CAN BECOME BRIEF
TORNADOES WITH LITTLE OR NO WARNING.
* THIS STORM WILL ALSO IMPACT...
COLLEGE HILL...
DOYLESVILLE...
OLIVERS...
COTTON BRANCH AND BLOOMINGDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3791 8399 3786 8401 3783 8400 3784 8405
3782 8408 3784 8409 3782 8410 3781 8407
3771 8421 3778 8430 3804 8406 3794 8396
TIME...MOT...LOC 0020Z 225DEG 17KT 3780 8420
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:38 PM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 3 hr |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.